MAUDE Adverse Event Report: BIOMÉRIEUX, INC. VITEK 2 AST-GP75 TEST KIT; VITEK® 2 AST-GP75 TEST KIT

BIOMÉRIEUX, INC. VITEK 2 AST-GP75 TEST KIT; VITEK® 2 AST-GP75 TEST KIT
Catalog Number 415670
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of false positive (resistant) cefoxitin screen for staphylococcus aureus atcc® 29213¿ while performing internal quality control testing using the vitek® 2 ast-gp75 test kit (ref 415670, lot 2751438113).In addition to the false positive (resistant) cefoxitin screen result, the test also obtained out of range high (oorh) daptomycin results.As there is no patient associated with this quality control strain, there is no adverse event related to any patient's state of health.Biomérieux will initiate an internal investigation.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in the united states regarding false positive (resistant) cefoxitin screen (oxsf) for staphylococcus aureus atcc® 29213¿ while performing internal quality control testing using the vitek® 2 ast-gp75 test kit (ref 415670, lot 2751438113).After troubleshooting, the onsite field service engineer (fse) changed the optics.The customer obtained a new dispensette and autoclaved the one in use, and the issue was resolved.Since the issue was resolved, the customer did not submit the strain; the internal qc strain was tested instead.The internal s.Aureus atcc 29213 strain was subbed and testing including the customer's lot and a random lot of ast-gp75 cards (2751494403), in duplicate.On all cards tested, the expected negative oxsf results were obtained.The customers issue was not reproduced.Vitek 2 ast-gp75 lot 2751438113 met final qc release criteria and passed qc performance testing.See section h10.

Brand Name
VITEK 2 AST-GP75 TEST KIT
Common Device Name
VITEK® 2 AST-GP75 TEST KIT
Manufacturer (Section D)
BIOMÉRIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key10593960
Report Number1950204-2020-00191
Device Sequence Number16464378
Product Code LON
UDI-Device Identifier03573026437183
UDI-Public03573026437183
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K053097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2021
Device Catalogue Number415670
Device Lot Number2751438113
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer10/29/2020
Initial Report FDA Received Date09/28/2020
Supplement Report FDA Received Date11/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1